MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MOBILETT XP; SYSTEM, X-RAY, MOBILE

SIEMENS HEALTHCARE GMBH MOBILETT XP; SYSTEM, X-RAY, MOBILE
Model Number 01818363
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: the facility contact phone number is (b)(6).H3, h6: initial corrective actions/preventive actions implemented by the manufacturer: currently, no general problem has been detected for the installed base which requires an immediate action.Manufacturers preliminary analysis: it is currently unclear why the screws became loose.The investigation is ongoing.A supplemental report will be submitted if additional information becomes available upon completion of the investigation.
 
Event or Problem Description
Siemens became aware of an issue with the mobilett xp unit.Per customer¿s request, a local siemens customer service engineer (cse) was dispatched to the facility to check light field/radiation field accuracy.During the inspection the service engineer noticed that three of the four screws of the single tank flange fixations were not tightened anymore.The collimator was de-installed, the screws were tightened, and the collimator re-installed again.We have no indications of adverse effects on the health status of patients, users or third parties.
 
Additional Manufacturer Narrative
H3, h6: the described issue was examined in detail.The investigation confirmed that at least three of the four screws used to fix the flange on the single tank were loose.One screw was completely loose.A gap between the flange and the single tank could be seen on a provided image.According to the information available, the service engineer retightened the screws and applied loctite.After the collimator was reinstalled, the issue was solved on site.No parts have been replaced.This indicates that no problem was detected with the screw holes and threads on the screws themselves.The provided image shows reddish residues of used loctite on the threads.Usually, loctite prevents the screws from loosening due to vibration even if they are not tightened as requested.No parts have been replaced on this system prior to this incident which might have had any impact on the problem described.In general, it is recommended to check the system on a daily base.This should include a visual check of the collimator function.However, this type of problem cannot be detected with the visual check because the collimator cover is still mounted.Nevertheless, since the collimator has more play than when it is properly mounted, an experienced operator might be able to detect this with an additional requested functional check of the collimator during rotation, as stated in the system operator manual.It was stated that the service engineer was informed to check the accuracy of the light and radiation field.If the collimator becomes loose, a deviation between the light field and the radiation field will be detected, requiring a readjustment.The adjustment of the light and radiation field are described in the maintenance instructions.For this adjustment, the cover of the collimator needs to be removed.If the single tank flange is loose, this can be easily detected during maintenance activities.The last maintenance on the affected system was performed on march 22, 2023 during which the light and radiation field were checked.No problems were detected on the single tank flange.Based on the information received, no service activities were performed on the single tank flange prior to this incident.Based on the available information, the root cause could not be clearly determined.No system malfunction was identified.An error during other service activities, even if not directly related to the flange, could not be excluded.It was also stated that several complaints had already been reported from the installed base.These were all related to systems installed in france.To reduce the risk of loose collimators, the single tank flange was removed as a spare part for the mobile systems in may 2023.In case of a defective flange, the entire single tank must be replaced because the flange is always mounted on the single tank at the factory.The issue of loose collimators is being further investigated by the product steering group which will decide on further improvements of processes and service documentation to avoid this type of problem in the future.The complaint is closed with this statement.

Brand Name
MOBILETT XP
Common Device Name
SYSTEM, X-RAY, MOBILE
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key17807116
Report Number3004977335-2023-00121
Device Sequence Number12444310
Product Code IZL
UDI-Device Identifier04056869009087
UDI-Public04056869009087
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K033238
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01818363
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown